Oppps! No you don't want to take Xanax. Same type drug as klonopin just shorter acting, hence even more addicting and guess what...possible seizure with abrupt withdrawal. Don't take Xanax, just don't. Klonopin is addictive also. You must be prepared to come off in a short amount of time and do a slow tapper.
I felt that klonopin was the right drug at the right time. I knew about the risk of seizures, but I think that involves other things. Very right about stopping abruptly though. I have acually been diagnosed with BP, and started lithium, and surprisingly, I have not had a panic attack since.
Exactly what Lynn said, seizures are possible IF you quit cold turkey...you have to taper off slowly so that does not happen. In my Docs opinion Klonopin is better than Xanax, Klonopin works for me, it takes about a half hour to kick in for me, and last longer than xanax would.
I've taken Xanax for a year now. You don't want to start either one. I've taken it for so long that I am dependant on it. I definitely can tell when I don't take it. The dose that I'm on has stopped working because I've been on it for so long. I have to take more of it for it to work. Take an anti depressant, SSRI, NDRI, herbal medication, acupuncturist. Anything but a benzodiazipine.
I have been taking xanax for the times in dec. i had nighttimes anxiety attacks. I take it 4 times daily at.25mg. Im so scared of this med. and dr. suggested to switch to klonopin for long term. I dont know if its better to do that or ask to be weaned off. Im dealing with a lot of family problems due to a illness that is terminal of my husband and is very close to the end of his life. I heard its easier to withdraw from klonopin than xanax so maybe i should do that to start and wean off klonopin when its time to. Any advise????
When reading side effects from ANY medication keep in mind that they are listed because legally, they have to be. It doesn't mean that you're going to get some of the side effects or any of them. It really depends on you and in my opinion, the dosage.
After a few years of taking Xanax, I had to quit pretty much cold turkey for a drug study. Although it was doctor prescribed taper (I was only on 1mg at night) it happened over a period of a week. My god that was not fun. lol. I was able to get off the Xanax completely. In the past I've tried Klonopin but I don't feel like it did much for me. At this time I'm on an SNRI and the occasional Ativan if I need it.
I recently went on a trip and was freaking out as I had not flown in years. I had my ativan, but I knew my dad had Xanax so he gave me 7 pills for the trip. I never once took them while I was away. However, when I got home I took them because I could. They were right there. I didn't need them. I wanted them. A week later I was in my docs office for something unrelated and I said to him, no matter how much I beg, please don't ever authorize a refill or prescription for Xanax. I ended up telling my dad the same thing. I miss the "calm" and the instant relief it gave me, but in the long run, I'm better off without it.
Do a crossover to valium. It will take about 2 weeks for the valium to reach a steady state in your system. So you need to tapper out the xanax and introduce the valium. You're taking an equivalent of 20mg valium. The valium it so much smoother than the xanax and klonopin and will not be a shock to your system, expecially during this stressful time. Then when you're ready you can do a slow tapper off of the valium. Don't take any more xanax. Tolerance and withdrawas will give you nightmares and anxiety from hell. Be thankful you don't take more than you do. See site www.ashtonbenzomanual.com
Abby you are not giving good advice. Trying to scare people from taking a drug that could help them is out of line. Klonopin is just as addictive as Xanax. Any Benzo or SSRI can become addictive. There is also a Xanax XR that is longer lasting than Klonpoin and you take it usually once a day. You do not need to use Valium to taper off of Xanax. You just lower the dose of Xanax by .25mgs every two weeks.
Everyone has different experiences and opinions to share that is why we are here to listen and support each other. I don't think you have the right to tell anyone that their point of view is wrong and that yours is right...unless you are a doctor of course
Xanax XR is not the same as Klonopin or valuim when it comes to how long it stays in your system.
The Xanax is time released and never reaches steady a steady state.
Now some people may find that they can taper off of it, but is with very well intentions to suggest a crossover to a Benzodiazapine that will reach a steady state, and can be properly tapered from.
The reason behind the switchover to Valuim, or Klonopin is because when the dose is SLOWLY reduced "by 5-10 percent each cut" the actual amount being reduced in your system is even lower then your taper.
Xanax "time relseaed or regualer" never reached accumulation, and therefor no steady state, so when you reduce the amount taken...95% of original amount you feel the 5 % decresae.
With long lasting benzos your 100% dose reduced to say....95% will actually feel like its 99% of your dose with little or no withdraw "depends on a number of things"
But..each to there own, always listen to your body, and know yourself Never let anyone rush you with your taper, you might have to dabble around a bit, but you'll get it:)
With the longer lasting benzos it will take around 2 weeks to level out, and make sure if you do a switchover to do the proper equivalenc's. "EX: If doing a crossover to valuim from 1 mg Xanax, you will need 20 mgs Valium"
Good Luck, and God Bless
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.